MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS
Model Number 1662659
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected sodium (na+) results were obtained from a vitros performance verifier (pv) quality control (qc) fluid using vitros chemistry products na+ slides lot 4246-1076-9008 on a vitros 250 chemistry system.Vitros na+ pv i j9587 results of 138.1, 139.0, 139.6, 137.4, and 136.6 mmol/l vs.The expected result of 121.4 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros na+ results were obtained from a quality control fluid.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that higher than expected sodium (na+) results were obtained from a vitros performance verifier (pv) quality control (qc) fluid using vitros chemistry products na+ slides lot 4246-1076-9008 on a vitros 250 chemistry system.The assignable cause of the event is a suboptimal calibration.The cause of the suboptimal calibration is unknown.An issue with improper calibration reconstitution cannot be definitively ruled out as a contributing factor, as the customer obtained higher than expected results from multiple assays that use two different calibrator kits that were reconstituted at the same time on (b)(6) 2023, with only results from vitros na+ breaching phs criteria.Following maintenance actions including performance of the correction factors adjustment (which would affect vitros glu, crea and bun only), fresh calibrators for both calibrator kits were reconstituted, and acceptable pv fluid results were obtained, although no pv data was provided.The customer did provide patient comparison data for all assays following the calibrations, which were acceptable for all the assays involved, further supporting a calibration related issue.Although the customer did not provide any qc data prior to the calibration performed on (b)(6) 2023 to verify if vitros na+ lot 4246-1076-9008 was performing as expected, an issue with this reagent lot is not a likely contributor to the event as the customer was able to obtain acceptable vitros na+ pv fluid results following a repeat calibration.Additionally, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros na+ reagent lot 4246-1076-9008.An instrument related issue is not a likely contributor of the event, as the customer was able to obtain acceptable vitros na+ patient comparison results post calibration with no other actions to the analyzer.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16685617
Report Number0001319808-2023-00007
Device Sequence Number7190732
Product Code JIX
UDI-Device Identifier10758750009503
UDI-Public10758750009503
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model Number1662659
Device Catalogue Number1662659
Device Lot Number0262
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Initial Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown